Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Noticed small amount of bleeding during intercourse. Took unwanted 72. Reason for bleeding?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11953 Questions
I had unwanted 72 the next day of unsafe intercourse and since then thrice I had intercourse during intercourse there is small amount of bleeding, why?
Posted Fri, 26 Apr 2013 in Women's Health
Answered by Dr. Michelle Gibson James 3 hours later
Hi, thanks for using this website

The emergency contraceptive pill you took , the unwanted 72, works by preventing or delaying ovulation which is the release of an egg.
It works best if taken at the time in the cycle before ovulation is expected to have occurred.
It has no effect on a fertilised egg.

It does not have to be associated with bleeding to be effective and is not normally associated with any inflammation of any aspect of the genital tract.

The bleeding that you experienced during intercourse is not likely to be associated with the emergency contraception.
The possible causes are: (1) inflammation or infection of the cervix (for examination sexually transmitted infections)
(2) vaginal dryness
(3) polyp within the cervix or from the uterus
(4) in very rare cases it can be related to cancer

If it reoccurs , you need to consider , if possible visiting your doctor for an assessment. He or she will perform a pelvic examination and may conduct investigations such as swab or a papsmear if one has not been done within the past year

I hope this helps. Feel free to contact with any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor